Thunderstorm Wind, White
- When
- May 16, 1:16 PM CST
- Where
- White County, Searcy
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.250, -91.750
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 16, 10:36 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1136 AM CDT FRI MAY 16 2003 UPDATED FORECASTS TO REMOVE THIS MORNINGS SEVERE THUNDERSTORM WATCH. TEMPERATURES REMAIN COOL ACROSS NORTH ARKANSAS. LOWERED TEMPERATURES IN THE NORTH. ISSUED A FLASH FLOOD WATCH TO COVER TODAY AND TONIGHT. KLZK RADAR SHOWS ANOTHER ROUND OF THUNDERSTORMS MOVING INTO WESTERN PARTS OF THE STATE. MANY AREAS OF THE CWFA HAVE SATURATED SOILS WHERE ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING. OTHERWISE TEMPERATURES AND WINDS LOOK GOOD. .LZK...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>057...ARZ062>069. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT FRI MAY 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY OVER THE TEXAS PANHANDLE...WILL MOVE EAST DURING THE DAY. MEANWHILE...A WARM FRONT IS STRETCHED OUT ACROSS NORTHERN ARKANSAS. THIS FRONT WILL MOVE TO THE NORTH DURING THE DAY AND STALL ALONG THE MISSOURI BORDER. THIS WILL ALLOW VERY WARM...MOIST AND UNSTABLE AIR TO FLOW INTO THE ENTIRE STATE. THIS DEVELOPING SCENARIO WILL BE AIDED BY STRONG WINDS ALOFT. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED TO THE EAST OF THIS ADVANCING LOW OVER PARTS OF CENTRAL OKLAHOMA. AS THE UPPER LEVEL LOW APPROACHES...IT WILL ACT ON THIS TROPICAL AIR ALREADY IN PLACE. THE RESULT WILL BE WIDESPREAD THUNDERSTORMS WITH SEVERE WEATHER A VERY GOOD POSSIBILITY. THE THUNDERSTORMS SHOULD INITIATE BY EARLY MORNING OVER WESTERN ARKANSAS AND SWEEP ACROSS THE STATE DURING THE DAY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORNADOS ARE POSSIBLE. ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE WEATHER TODAY WITH PARTS OF WESTERN ARKANSAS UNDER A MODERATE RISK. THE MODERATE RISK EXTENDS WEST OF A CAMDEN TO BENTON TO CLARKSVILLE TO FAYETTEVILLE LINE BUT ANYWHERE IN ARKANSAS IS SUSCEPTIBLE TO SEVERE WEATHER. IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL IS POSSIBLE AS THE UPPER LEVEL LOW WILL BE VERY SLOW TO EXIT THE REGION. ONCE THE THREAT OF SEVERE WEATHER HAS ENDED....A PROLONGED PERIOD OF HEAVY RAIN IS LIKELY TONIGHT AS SURFACE LOW PRESSURE DEVELOPS IN EASTERN OKLAHOMA AND MOVES SLOWLY EAST. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES ARE POSSIBLE OVER A LARGE PORTION OF THE NATURAL STATE. WITH THE AMOUNT OF RAIN SEEN IN THE PAST WEEK...THIS MUCH ADDITIONAL RAIN WOULD LEAD TO FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR A LARGE PART OF ARKANSAS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE UPPER LEVEL LOW WILL DRIFT ACROSS THE STATE SATURDAY...BECOMING WEAKER AS IT DOES. RAIN IS FORECAST TO CONTINUE MOST OF THE MORNING BUT IT SHOULD BEGIN TO TAPER OFF LATE IN THE DAY WITH JUST SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY. THE THREAT OF SEVERE WEATHER WILL BE LOW BUT THERE WILL BE A SLIGHT CHANCE OVER THE SOUTHEAST HALF OF THE STATE EARLY IN THE DAY. ANOTHER COLD FRONT WILL DROP DOWN FROM THE NORTHWEST LATE MONDAY AND SHOULD PASS THROUGH THE STATE MONDAY NIGHT AND EARLY TUESDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. 56
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361303.